Copies of letters sent to healthcare professionals in November 2013, to inform of new safety information and advice:

 

Date viagra sales drug sent

Medicine

Safety information

7 November 2013

Nizoral (ketoconazole) tabletsPDF file (opens in new window) (155Kb)

Manufacture and supply of Nizoral tablets is being discontinued due to risk of hepatotoxicity (see Drug Safety Update article and Central Alerting System notification)

8 November 2013

Mabthera (rituximab)PDF file (opens in new window) (89Kb)

Screen people for HBV infection before start of treatment with rituximab. People with active hepatitis B disease should not be treated with rituximab. Refer people with HBV infection to a liver disease expert before start of treatment. Monitor and manage them to prevent hepatitis B reactivation.

15 November 2013

Oncaspar (pegaspargase)PDF file (opens in new window) (440Kb)

Vials in certain batches may have fine cracks at the bottle neck. This might result in leakage and microbial contamination. Inspect vials for cracks before use. If any irregularities are detected, do not use the vial and return it to manufacturer.

15 November 2013

Gilenya ▼ (fingolimod)PDF file (opens in new window) (352Kb)

There have been 2 fatal cases of haemophagocytic syndrome in MS patients treated with fingolimod. Early diagnosis and treatment of haemophagocytic syndrome increases the chance of survival.

See also the following MHRA letters for healthcare professionals:

 

Posted on the UK MHRA website on 2 December 2013